MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; REDUCER

INTUITIVE SURGICAL, INC ENDOWRIST; REDUCER
Model Number 470381-12
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the metal tip was broken and fell off from 12-8mm reducer.The metal end was found in abdominal cavity incidentally.The procedure was completing as planned with no reported injury.
 
Additional Manufacturer Narrative
A return material authorization (rma) was issued to the customer requesting to have the intuitive surgical, inc.(isi) device returned.Additional information is being gathered to determine the contribution of the device to the customer reported issue.Image review: review of the provided image is consistent with the "metal end was found in abdominal cavity incidentally".The picture shows a metal ring detached.Root cause of the failure mode cannot be confirmed without the returned device.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the device was inspected prior to use and no damage was noted.The surgeon saw part of the reducer had fallen during installation.The reducer was in use for about two hours; there was no functionality issue noted.No collisions were observed during the procedure.The surgical staff did not feel any resistance upon removal of the reducer through the cannula.There was no damage to the cannula after the event occurred.There was no other damage to the instrument after the event.All fragments were retrieved.No additional surgical procedure was required to remove the fragment.There were no post-operative tests performed to check for remaining fragments.The customer completed the procedure robotically after replacing the reducer.The patient did not return to the hospital due to experiencing any post-surgical complications related to retaining a foreign object.Additionally, isi did receive a da vinci product to perform failure analysis.The reducer was analyzed and found to be in a damaged condition.Upon visual inspection, it was noted that the breakage occurred near the tip of the reducer and the tip was found detached.No material was found to be missing.The broken section of the shaft was observed to be adhered to the detached tip.

Brand Name
ENDOWRIST
Common Device Name
REDUCER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20603992
Report Number2955842-2024-21442
Device Sequence Number7346351
Product Code NAY
UDI-Device Identifier10886874112585
UDI-Public(01)10886874112585(10)L83231102
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K162411
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470381-12
Device Catalogue Number470381
Device Lot NumberL83231102
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose